Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 183, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 23, 2004, 9:28 PM CDT for Sequoyah County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 9:28 PM CDT (02:28 UTC)
- Expired
- Apr 23, 2004, 10:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Sequoyah County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 7:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848
WUUS54 KTSA 240228
SVRTUL
OKC135-240330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
928 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 1030 PM CDT
* AT 928 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
MILES NORTH OF VIAN...MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VIAN...BRUSHY
AND MARBLE CITY.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH CAN BE
EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
LAT...LON 3553 9483 3549 9501 3564 9505 3564 9470
3565 9447 3558 9447
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 9:00 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 23, 9:00 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 900 PM CDT FRI APR 23 2004 GOING FORECAST LOOKS GOOD WITH VERY HIGH POTENTIAL FOR WIDESPREAD FLASH FLOODING OVER THE NEXT 24 HOURS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN AREAL COVERAGE TONIGHT AS LIFT INCREASES AHEAD OF THE APPROACHING UPPER SYSTEM. WIDESPREAD 1-3 INCH RAINFALL AMOUNTS WILL OCCUR BY THIS TIME TOMORROW WITH LOCAL AMOUNTS OVER 5 INCHES. ELEVATED INSTABILITY IS MARGINAL SO ONLY EXPECT A FEW ISOLATED SEVERE STORMS TONIGHT WITH MAINLY LARGE HAIL. WHAT LITTLE ELEVATED INSTABILITY THERE IS BECOMES EVEN LESS BY MORNING SO STORM INTENSITIES SHOULD TREND DOWNWARD AFTER THE CURRENT WATCH EXPIRATION TIME BUT FLASH FLOOD POTENTIAL WILL BE INCREASING GREATLY BY THAT TIME. ALREADY UPDATED TO INCLUDE THE NEW SEVERE THUNDERSTORM WATCH AND NO FURTHER UPDATE IS PLANNED AT THIS TIME. FORECAST ID= 5 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH THROUGH SATURDAY FOR ZONES ARZ001>002...ARZ010>011...ARZ019...ARZ029. OK...FLASH FLOOD WATCH THROUGH SATURDAY FOR ZONES OKZ049...OKZ053>076. PLATE
Hazardous weather outlook, Apr 23, 1:00 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI APR 23 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI APR 23 2004 .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS... ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY WITH HEAVY RAINFALL AND FLASH FLOODING LIKELY TONIGHT INTO SATURDAY... A STATIONARY FRONT REMAINS DRAPED ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS EARLY THIS AFTERNOON...CURRENTLY LOCATED JUST SOUTH OF A JAY...HENRYETTA LINE. SOUTH OF THE BOUNDARY...THE ATMOSPHERE HAS ALREADY BECOME MODERATELY UNSTABLE WITH SURFACE BASED CAPES AROUND 2500 J/KG. BY MID AFTERNOON AS SURFACE HEATING CONTINUES...THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG THE BOUNDARY. GIVEN THE FORECASTED WIND FIELDS...THESE STORMS WILL LIKELY BE SUPERCELLULAR IN NATURE THROUGH THE EARLY EVENING HOURS... WITH THE THREAT FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES...PRIMARILY ALONG AND SOUTH OF THE STATIONARY FRONT. THESE STORMS WILL LIKELY BECOME MORE LINEAR IN NATURE THIS EVENING WITH CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS SWEEPING NORTHEAST ACROSS THE REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. VERY STRONG LOW LEVEL WIND FIELDS...COUPLED WITH MARGINAL ELEVATED INSTABILITIES SUGGEST A CONTINUED THREAT FOR SCATTERED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THE SEVERE THREAT...VERY HEAVY RAINFALL IS EXPECTED OVERNIGHT INTO SATURDAY WITH CONTINUED FLASH FLOODING...ESPECIALLY IN THE AREAS WHERE PREVIOUS HEAVY RAINFALL HAS OCCURRED. PLEASE REFER TO THE FLOOD WATCH /OKCFFATUL/ ISSUED BY THE NATIONAL WEATHER SERVICE IN TULSA. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR ANOTHER ROUND OF SEVERE WEATHER...INCLUDING THE POSSIBILITY FOR SIGNIFICANT FLASH FLOODING OVERNIGHT INTO SATURDAY. THERE IS ALSO THE POSSIBILITY FOR TORNADOES THIS AFTERNOON AND EVENING ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SEVERE WEATHER AND FLASH FLOOD THREAT WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SATURDAY AFTERNOON AND EVENING. THE AREA WILL FINALLY RETURN TO MORE QUIESCENT WEATHER CONDITIONS BY SUNDAY AS THE MAIN COLD FRONT PUSHES THROUGH. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Apr 23, 6:07 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT FRI APR 23 2004
OKZ068-240000-
CHEROKEE OK-
607 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 607 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF LOST CITY...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OAKS...LOST CITY...PEGGS AND
SCRAPER.
THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...SMALL
HAIL AND WIND GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
WARNING.Special weather statement, Apr 23, 6:13 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT FRI APR 23 2004
OKZ071-240015-
MCINTOSH OK-
613 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 613 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
WEST OF STIDHAM...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...STIDHAM...PIERCE...HITCHITA
AND COUNCIL HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...SMALL HAIL
AND WIND GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN
ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 23, 7:38 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
738 PM CDT FRI APR 23 2004
ARZ001-010-240130-
BENTON AR-WASHINGTON AR-
738 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON AND WASHINGTON
AT 738 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF LAKE FRANCIS...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...
FAIRMOUNT...HARMON...SILOAM SPRINGS...GENTRY...LAKE FRANCIS...
GALLITIN...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...CAVE SPRINGS...
VAUGHN...CINCINNATI...WEDINGTON...SAVOY...WHEELER...TONTITOWN AND ELM
SPRINGS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 23, 7:51 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
751 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 6 W CHECOTAH 35.47N 95.63W
04/23/2004 0.75 INCH MCINTOSH OK EMERGENCY MNGR
0745 PM HAIL 6 W CHECOTAH 35.47N 95.63W
04/23/2004 1.00 INCH MCINTOSH OK EMERGENCY MNGR
&&
NMKLocal storm report, Apr 23, 8:21 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
821 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0817 PM TSTM WND GST 4 W CHECOTAH 35.47N 95.59W
04/23/2004 60 MPH MCINTOSH OK EMERGENCY MNGR
60 MPH WIND GUST AT HWY 150 AND I-40.
&&
NMKSpecial weather statement, Apr 23, 8:33 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 833 PM CDT FRI APR 23 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-240700- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 833 PM CDT FRI APR 23 2004 SEVERE THUNDERSTORM WATCH NUMBER 114 HAS BEEN ISSUED UNTIL 2 AM SATURDAY.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:33 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 42 min |
| Apr 23, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 74 min |
| Apr 23, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 18 min |
| Apr 23, 9:22 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 53 min |
| Apr 23, 9:59 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 61 min |
| Apr 24, 1:23 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 37 min |
| Apr 24, 1:45 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Muskogee | 6 hr |
| Apr 24, 2:01 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.